MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00286, 0001032347-2020-00287.Medical products: sternalock blu system plate, 8 hole straight, part# 73-1952, lot# ni.Sternalock blu system screw, cancellous cross-drive locking 2.4 x 14mm, part# 73-2414, lot# ni.
 
Event or Problem Description
It was reported the patient underwent a sternal revision due to bleeding.The existing sternal closure plates and screws were removed and replaced with new sternal closure plates and screws.The patient is supported on ecmo.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered confirmed because a revision surgery was reported.The devices were not returned for investigation and no photos, scans, x-rays, or physician's reports were provided.For these reasons, no functional testing or visual evaluations could be conducted.The dhr could not be reviewed due to the lot number remaining unknown.There are no indications of manufacturing defects.For this part (73-1952) in the previous one year (from the notification date), the full complaints history was reviewed and there is a complaint rate of (b)(4).Because this overall complaint rate is already below the occurrence rate of this failure mode, no further review is necessary.The most likely underlying cause of the complaint cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10212711
Report Number0001032347-2020-00286
Device Sequence Number16785412
Product Code HRS
UDI-Device Identifier00841036141004
UDI-Public00841036141004
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-1952
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;